What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 20, 1:11 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 1:11 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
211 PM EDT Sun Jul 20 2025
.SYNOPSIS...
Showers and thunderstorms, some potentially strong to severe,
will cross the region into the early evening. High pressure
will bring a period of dry, cooler and less humid weather early
this week with hot and humid conditions returning for the second
half of the week. The next chance for some showers and
thunderstorms will be on Thursday or Friday.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Key Message:
- Strong to locally severe thunderstorms remain possible into
the early evening hours, especially from the Capital District
and points south and east.
Discussion:
Showers and thunderstorms are beginning to develop amid a warm
and humid air mass and ahead of an approaching cold front.
Latest SPC mesoanalysis suggest MLCAPE values are above 1000
J/kg with 35-45 kt of 0-6 km shear present. Forecast soundings
suggest DCAPE values could reach around 700 J/kg which could
support some strong to locally severe thunderstorms into this
evening. Areas within the Capital District and points south and
east look to be most favored for possible stronger thunderstorms
where the greatest breaks for sun have been today. Damaging
winds remain the primary threat with these storms along with
locally heavy downpours.
The associated cold front crosses the region this evening with
showers and thunderstorms ending. A secondary front dropping
southward from northern New York could bring a few isolated
showers to northern areas into the early overnight hours.
Otherwise, it will become less humid with temperatures falling
back into the 50s and lower 60s (with some upper 40s across the
Adirondacks).
Very nice weather is expected early this week as high pressure
builds southward from Canada. 850 hPa temperatures will lower to
+5 to +7 C (around -2 STDEV). In addition, precipitable water
values will be -1 to -2 STDEV. The result will be mostly clear
and dry weather along with low humidity (dew points expected to
fall into the 40s for many areas on Monday). High temperatures
Monday and Tuesday will be below normal but rather pleasant with
values in the upper 60s to upper 70s. Ideal radiational cooling
conditions will lead to temperatures falling into the 40s and
50s both Monday and Tuesday night. It is possible for some
localized colder spots in the Adirondacks to fall into the upper
30s Monday night. Forecast soundings suggest deep mixing is
possible, especially on Monday, which could lead to a
northwesterly breeze at times with some gusts on the order of 20
to 25 mph.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Key Message:
- Hot and humid conditions are expected to return for the second
half of the week. Confidence is increasing for the potential
for heat advisory criteria to be met for one or multiple days
for valley areas.
Discussion:
An upper level ridge will build across the region for the second
half of the week as surface high pressure slides off to the
east. South to southwesterly flow at the surface and aloft will
bring an increasingly warm and humid air mass into the region as
850 hPa temperatures increase to around +20C (around +2 STDEV).
High temperatures will return to the 80s and 90s with dewpoints
rising into the upper 60s to mid-70s. Feels-like temperatures
in valley areas should reach the upper 90s to lower 100s by
Thursday and Friday. Heat advisories will likely be needed later
in time as the event gets closer. Upper level disturbances will
track over the northern periphery of the ridge later this week
which could bring a shower or thunderstorms to northern areas on
Thursday with a better chance for more coverage of showers and
thunderstorms by Friday and Saturday. A weak cold frontal
passage and high pressure attempting to build to the north may
bring a little relief from the heat and humidity by the end of
the weekend.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18z/Mon...Scattered to numerous showers and
thunderstorms will cross the TAF sites until 00z/Mon where some
brief reductions to IFR/MVFR will be possible along with gusty
winds. TEMPO groups were included at all TAF sites for the most
likely timing of this activity. In the wake of these showers,
gradual clearing will result in VFR conditions for the rest of
the TAF period. The exception could be for a period of MVFR cigs
at KPSF before cloud coverage diminishes overnight. While some
patchy fog could occur, confidence on inclusion in the TAFs is
low as a drier air mass will build into the region tonight.
South to southwesterly wind this afternoon will become
northwesterly tonight then north to northwesterly on Monday. A
few gusts could reach 20 kt on Monday.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Rathbun
SHORT TERM...Rathbun
LONG TERM...Rathbun
AVIATION...Rathbun
In the hours before
Special weather statement, Jul 20, 1:28 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Albany NY
228 PM EDT Sun Jul 20 2025
MAZ001-025-NYZ052>054-060-061-201915-
Northern Berkshire MA-Southern Berkshire MA-Eastern Albany NY-
Eastern Columbia NY-Western Rensselaer NY-Western Columbia NY-
Eastern Rensselaer NY-
228 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERKSHIRE...
NORTHEASTERN COLUMBIA...EAST CENTRAL ALBANY AND SOUTHERN RENSSELAER
COUNTIES THROUGH 315 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nassau, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Troy, Pittsfield, East Greenbush, Rensselaer, Nassau, Menands,
Stephentown, New Lebanon, Castleton-On-Hudson, Hancock, New Ashford,
West Sand Lake, Wyantskill, Averill Park, Wynantskill, North
Greenbush, Sand Lake, Poestenkill, Lanesborough, and Canaan.
This includes the following highways...
Interstate 90 between exits 10 and 6A.
Interstate 787 between exits 5 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4255 7381 4272 7370 4262 7316 4230 7336
TIME...MOT...LOC 1827Z 291DEG 14KT 4256 7359
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jul 20, 2:11 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Albany NY
311 PM EDT Sun Jul 20 2025
NYZ041>043-083-084-VTZ013-201945-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Warren NY-Northern Saratoga NY-Bennington VT-
311 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WARREN...NORTHERN
SARATOGA...WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES THROUGH
345 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Luzerne Campground, or near Lake George Village, moving east at
40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Glens Falls, Hudson Falls, Warrensburg, Whitehall, Salem, Lake George
Village, Fort Edward, Corinth, Granville, Hartford, Cambridge,
Greenwich, Comstock, Day Center, Bolton Landing, Glens Falls North,
West Glens Falls, Lake Luzerne Campground, Poultney Village, and
Kings.
This includes Interstate 87 between exits 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4294 7331 4325 7414 4328 7415 4329 7415
4359 7386 4355 7325 4353 7324 4332 7325
4331 7314
TIME...MOT...LOC 1910Z 283DEG 34KT 4334 7377
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jul 20, 2:30 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albany NY
330 PM EDT Sun Jul 20 2025
MAZ001-025-202000-
Northern Berkshire MA-Southern Berkshire MA-
330 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BERKSHIRE COUNTY
THROUGH 400 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cheshire, or near Pittsfield, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsfield, Adams, Cheshire, Becket, Hancock, Savoy, New Ashford,
Berkshire, Dalton, Lanesborough, Hinsdale, Windsor, Peru, Washington,
Barkerville, Soldiers Memorial Field, North Hancock, Cheshire Harbor,
Arnoldville, and Town Crest Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4255 7298 4253 7297 4239 7301 4238 7302
4239 7306 4238 7307 4233 7306 4232 7304
4231 7301 4231 7300 4230 7300 4243 7338
4264 7330 4263 7296
TIME...MOT...LOC 1930Z 282DEG 33KT 4248 7314
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jul 20, 2:44 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
344 PM EDT Sun Jul 20 2025
NYZ041-043-084-VTZ013-014-202015-
Northern Washington NY-Southern Washington NY-Northern Saratoga NY-
Western Windham VT-Bennington VT-
344 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SARATOGA...
WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES THROUGH 415 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hartford, or 12 miles south of Whitehall, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hudson Falls, Whitehall, Arlington, Salem, Manchester, Fort Edward,
Granville, Hartford, Dorset, Greenwich, Comstock, Manchester Center,
Poultney Village, Gates, Kingsbury, Porter, Northumberland,
Schuylerville, Sunderland, and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4301 7297 4307 7366 4357 7350 4358 7328
4356 7326 4353 7324 4332 7325 4330 7299
4329 7299 4329 7298 4330 7297 4330 7291
TIME...MOT...LOC 1944Z 258DEG 35KT 4339 7334
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jul 20, 2:58 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Albany NY
358 PM EDT Sun Jul 20 2025
MAZ001-NYZ053-054-VTZ013-202030-
Northern Berkshire MA-Western Rensselaer NY-Eastern Rensselaer NY-
Bennington VT-
358 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RENSSELAER AND
SOUTHWESTERN BENNINGTON COUNTIES THROUGH 430 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, or near Hoosick Falls, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bennington, Hoosick Falls, Pownal, Stamford, Hoosick, Pittstown,
North Bennington, Valley Falls, Woodford, Old Bennington, Hoosick
Junction, Paper Mill Village, Sodom, Petersburg Junction, East
Hoosick, Babcock Lake, Johnsonville, East Buskirk, Eagle Bridge, and
Factory Hollow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4274 7299 4274 7302 4271 7302 4270 7300
4270 7301 4281 7361 4294 7354 4295 7345
4292 7296
TIME...MOT...LOC 1958Z 277DEG 27KT 4284 7342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jul 20, 3:17 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
417 PM EDT Sun Jul 20 2025
NYZ084-VTZ013>015-202100-
Southern Washington NY-Eastern Windham VT-Western Windham VT-
Bennington VT-
417 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON...
BENNINGTON AND WINDHAM COUNTIES THROUGH 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Manchester, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bellows Falls, Arlington, Londonderry, Townshend, Manchester,
Stratton, Shaftsbury, Putney, Dorset, Saxtons River, Westminster,
Newfane, Manchester Center, West Wardsboro, Windham, Rockingham,
White Creek, Dover, Jamaica, and Sunderland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern Vermont.
&&
LAT...LON 4308 7244 4305 7247 4300 7244 4300 7246
4297 7247 4295 7253 4292 7252 4289 7253
4295 7337 4331 7324 4330 7299 4329 7299
4330 7297 4330 7282 4325 7282 4322 7269
4324 7257 4323 7243 4315 7246 4312 7243
TIME...MOT...LOC 2017Z 281DEG 33KT 4313 7306
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AJG